Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 30, 2017, 3:37 PM EST for Wayne County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2017, 3:37 PM EST (20:37 UTC)
- Expired
- Dec 30, 2017, 4:30 PM EST
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS81 KBUF 302037
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
337 PM EST SAT DEC 30 2017
NYZ004>006-302130-
Oswego-Wayne-Northern Cayuga-
337 PM EST SAT DEC 30 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN
WAYNE...NORTHERN CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...
At 335 PM EST, A band of heavy lake effect snow producing snow fall
rates of 2 to 3 inches per hour was located from near Red Creek to
Martville and Hannibal. This band of heavy snow will continue to
drift slowly south through late afternoon.
Locations impacted include...
Cato, Ira, Huron, Wolcott, Red Creek, Meridian, and South Hannibal.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4311 7647 4330 7719 4333 7715 4331 7697
4334 7691 4335 7681 4325 7647 4323 7647
4323 7648 4315 7647 4314 7649
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 30, 3:27 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 30, 3:27 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
327 PM EST Sat Dec 30 2017
.SYNOPSIS...
Arctic air and bitter cold temperatures will remain in place across
the region for the foreseeable future. In fact, the coldest air yet
of the young winter season will arrive in time for New Year's Eve
when bitterly cold wind chills are expected. Periods of locally
heavy lake snows can also be expected downwind of the lakes through
tonight, with a few snow showers outside of the main lake effect
areas.
&&
.NEAR TERM /THROUGH SUNDAY/...
Water vapor satellite imagery shows an upper-level low moving across
Ontario Province east of the Georgian Bay late this afternoon.
Behind the low, satellite, radar, and surface observations show an
arctic boundary pushing southward across Lake Huron and the Georgian
Bay. This boundary will push south across Lake Ontario late this
afternoon and eventually across western NY this evening. Lake Effect
snow over Lake Ontario will get picked up and pushed inland across
the south shoreline counties. This boundary will even likely result
in a quick burst of snow for locations farther south including the
Buffalo metro area, but accumulations there would be limited to a a
half inch to possibly an inch. Meanwhile the mesolow over Lake
Ontario will help direct heavier snowfall amounts along the Lake
Ontario shoreline from about Rochester eastward as it is slowly
pushed southeastward by the upper-level wave this evening. Farther
south, the lake effect snow off Lake Erie will intensify from the
additional ascent along the boundary, plus a brief period of
upstream connection to Lake Huron, which could bring a quick 2 to 4
additional inches for the Chautauqua Ridge and Boston Hills.
For the rest of tonight, the lake effect snow off Lake Erie will
become increasingly tied to the higher terrain of the Chautauqua
ridge and the Boston Hills as it become more upslope driven with
flow across the short fetch of the lake. This will limit the
intensity overnight, especially as drier air moves into the region
behind the arctic boundary. Thus tonight, additional accumulations
off Lake Erie will mainly be in the 2 to 4 inch range. Off Lake
Ontario, once the northwesterly flow becomes established tonight,
the lake effect snows will extend farther inland than the immediate
lake shore, brining accumulating snows into Rochester and even
points south into Ontario County. In fact, have added Ontario County
to a winter weather advisory, with 3 to 5 inch accumulations
expected for the northern tier of the county. Overall the greatest
accumulations for the event will be along the highway 104 corridor
mainly north and east of Rochester, where total amounts of 6 to 12
inches are expected through Sunday morning.
On Sunday, lake effect snow will linger south of Lake Ontario, but
will weaken considerable given the drier airmass moving in, lowering
capping inversion, and temperatures cooling below the dentritic
growth zone. Thus, expect multibanded lake effect plumes to linger
mainly between Rochester and Syracuse, although total daytime
accumulations will only be around an inch or two.
Temperatures tonight will fall to near zero by Sunday morning for
all of western NY, and into the teens below zero in the North
Country. Temperatures will really struggle to recover on Sunday as
the arctic airmass, with 850mb temps to -25C, settles over the area.
Thus highs on Sunday will only be in the single digits for WNY and
may not even get above zero in the North Country. Wind chills are
expected to reach -25 to -35F in the North Country late tonight, and
thus have upgraded to a Wind Chill Warning there.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Lake snows will be weakening Sunday night with only light snow
showers across the Lake Plains of Lake Ontario and the Southern
Tier. An additional inch is possible through Monday morning. The
very cold arctic air will be in place Sunday night and
temperatures across the region will be below zero deg F with
temperatures -15 to - 25 in the North Country. A light wind will
produce very dangerous wind chills New Years Eve night. A Wind
Chill Advisory is in effect for Western NY and Oswego County
while A Wind Chill Warning is in effect for Jefferson and Lewis
counties. It will feel like -10 to - 20 in Western NY/Oswego and
-30 to -40 in the North Country. If you must be outside, be
sure to cover all exposed skin. Limit outside time for pets as
well.
A shortwave trough will drop south from Ontario Providence Monday
afternoon and a weak surface low will cross the eastern Great Lakes.
Upstream moisture and enhanced lift will re-intensify the lake
effect bands and snow showers will increase intensity southeast of
the lakes. Northwest flow will keep the bulk of the snow along the
lake plains and across the Southern Tier into Monday night.
Accumulations of 3-6 inches are possible for these areas. Winter
Weather Advisories will be possible.
Warmer temperatures are expected Monday and Tuesday with highs
reaching the teens. A brief lull in lake snows is expected through
Tuesday morning before another shortwave trough moves south from
Quebec. A weak surface low will approach the North Country by
Tuesday evening and flow across the lakes will become W-SW. Lake
snows will begin across the Niagara Frontier and Tug Hill Plateau
regions however dry air will limit any heavy snow off Lake Erie.
Better conditions are expected across Lake Ontario and accumulating
snow is possible.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
There will be no letup in the very cold pattern through next week as
a longwave trough remains well established over central and eastern
North America, with a parade of embedded shortwave features bringing
fresh batches of cold air. In fact, the coldest airmass yet may be
coming at the end of next week. A long stretch of this magnitude of
cold is not common, and this one is exceptionally early in the
season. When patterns such as this occur, it is more typically in
late January through February.
Looking at the details, the system for Wednesday is a little slower
in 12Z GFS and ECMWF guidance, which may allow for most of the day
to be dry. A mid level trough and associated cold front then cross
the area Wednesday night, with chances for light snow areawide and
lake enhanced snow east of the lakes.
Another true arctic airmass will then arrive behind this cold front
for later Thursday and Friday. Lows will likely go below zero
everywhere Thursday night and Friday night, with colder than 20
below zero likely for the North Country. Highs Friday may struggle
to reach the low single digits, and stay well below zero for the
North Country. Northwest flow will produce a spray of multi-banded
lake effect snow southeast of the lakes Thursday through Friday. The
airmass will begin to modify slightly by Saturday, but still well
below normal.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Late this afternoon and evening winds will shift to the northwest
and push lake effect bands south of Lake Ontario. This will result
in a period of lower conditions south of the lake, especially at ROC
where the steadiest snows will occur. These will taper off late this
evening with improving conditions late tonight. Conditions will
impove at KART as lake effect snows are pushing south of the
terminal. KIAG/KBUF may pick up a quick burst of snow between 21Z
and 00Z, with temporary IFR conditions possible, otherwise, VFR/MVFR
will prevail there.
On Sunday VFR will prevail outside of lake effect snows. Lake effect
snows will bring MVFR to IFR conditions at KROC and KJHW.
Outlook...
Monday and Tuesday...VFR most of the time, with
scattered snow showers producing local/brief IFR.
Wednesday and Thursday...Snow showers likely. MVFR/IFR.
&&
.MARINE...
Winds will increase with the passage of an arctic frontal boundary
tonight. This will result in Small Craft headlines as outlined
below. Winds will then gradually diminish on Sunday. Winds will then
remain moderate into next week, with conditions expected to be near
but slightly below small craft criteria.
&&
.CLIMATE...
Another round of arctic air will move into the region Sunday/New
Years Eve. Forecast temperatures may break or tie records at
Buffalo, Rochester and Watertown Sunday. Temperatures may also break
or tie records on Monday as very cold temperatures will continue
into early Monday morning. Here are a list of forecast temperatures
with their corresponding records.
SUNDAY/NEW YEARS EVE
Forecast Records (Year)
Max/Min Low Highs Low Mins
Buffalo 5/ -1 5(1880) -4 (1962*)
Rochester 5/ -1 5(1917) -5 (1963)
Watertown 1/ -22 4(1962) -21(1963)
MONDAY/NEW YEARS DAY
Buffalo 13/ 4 11(1918) 0 (1970)
Rochester 11/ 3 10(1918) -8 (1970)
Watertown 2/ -14 14(1989) -11(1989)
Period Records: Buffalo (1871-Present), Rochester (1871-Present) and
Watertown (1949-Present)
*More than one year tied this record
&&
.EQUIPMENT...
The KTYX WSR-88D radar at Montague, NY has suffered a motor failure
and will likely be out of service through early next week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 7 AM EST Sunday for NYZ001-002-
007.
Wind Chill Warning from 1 AM Sunday to 10 AM EST Monday for
NYZ007-008.
Winter Weather Advisory until 10 AM EST Sunday for NYZ005-006-
014.
Wind Chill Advisory from 1 AM Sunday to 10 AM EST Monday for
NYZ001>006-010>014-019>021-085.
Lake Effect Snow Warning until 10 AM EST Sunday for NYZ003-004.
Lake Effect Snow Warning until 4 AM EST Sunday for NYZ019-020-
085.
Winter Weather Advisory until 4 AM EST Sunday for NYZ012.
MARINE...Small Craft Advisory until 4 AM EST Sunday for LEZ040-041.
Small Craft Advisory until 7 AM EST Monday for
LOZ042>044.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...HSK
LONG TERM...HITCHCOCK
AVIATION...CHURCH
MARINE...CHURCH
CLIMATE...HSK
EQUIPMENT...HITCHCOCKHazardous weather outlook, Dec 30, 4:46 AM EST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 446 AM EST Sat Dec 30 2017 NYZ008-311000- Lewis- 446 AM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach to around zero to 5 below zero Sunday and drop to 15 to 25 below zero New Years Eve night. Wind chill values will likely be 25 to 35 below zero New Years Eve and early New Years Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-311000- Jefferson- 446 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach to around zero to 5 below zero Sunday and drop to 15 to 25 below zero New Years Eve night. Wind chill values will likely be 25 to 35 below zero New Years Eve and early New Years Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 446 AM EST Sat Dec 30 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-013-014-021-311000- Northern Erie-Genesee-Livingston-Ontario-Allegany- 446 AM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-311000- Niagara- 446 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-311000- Wyoming- 446 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-085-311000- Chautauqua-Cattaraugus-Southern Erie- 446 AM EST Sat Dec 30 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. Lake effect snow Monday and Monday night will bring several more inches of fresh snow to the region...with a chance for low end warning totals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002-311000- Orleans- 446 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. Lake effect snow Monday and Monday night will bring several more inches of fresh snow to the region...with a chance for low end warning totals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-004-311000- Monroe-Wayne- 446 AM EST Sat Dec 30 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. Lake effect snow Monday and Monday night will bring several more inches of fresh snow to the region...with a chance for low end warning totals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-006-311000- Northern Cayuga-Oswego- 446 AM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Chill Advisory. Another round of arctic air will move into the region New Years Eve. Temperatures will only reach the single digits Sunday and drop towards or below zero New Years Eve night. Wind chill values will likely be 15 to 25 below zero New Years Eve and early New Years Day. Lake effect snow Monday and Monday night will bring several more inches of fresh snow to the region...with a chance for low end warning totals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Dec 30, 9:43 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
943 AM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW 2 W DEAN 42.33N 79.48W
12/30/2017 M14.2 INCH CHAUTAUQUA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1702127
KENYONLocal storm report, Dec 30, 11:25 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1125 AM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM SNOW HAMBURG 42.74N 78.81W
12/30/2017 M8.5 INCH ERIE NY NWS EMPLOYEE
&&
EVENT NUMBER BUF1702128
SJWLocal storm report, Dec 30, 11:56 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1156 AM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW PERRYSBURG 42.46N 79.00W
12/30/2017 M13.0 INCH CATTARAUGUS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1702129
SJWSpecial weather statement, Dec 30, 1:03 PM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
103 PM EST SAT DEC 30 2017
NYZ004>007-301930-
Jefferson-Oswego-Wayne-Northern Cayuga-
103 PM EST SAT DEC 30 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN WAYNE...SOUTH
CENTRAL JEFFERSON...CAYUGA AND CENTRAL OSWEGO COUNTIES...
At 1259 PM EST, A band of lake effect snow producing snow fall rates
of 2 to 3 inches per hour along a line extending from Sandy Island
Beach State Park to 7 miles north of Fair Haven Beach State Park to
11 miles north of Williamson will move onshore through 230 pm. This
will bring poor visibility and slippery travel conditions to
communities near the Lake Ontario shoreline.
Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach State
Park, Pulaski, Sodus, Adams, Selkirk Shores State Park, Chimney
Bluffs State Park and Mexico Point State Park.
This includes Interstate 81 between exits 33 and 41.
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.
Winter weather advisories and a lake effect snow warning are in
effect for these areas. Please monitor local media outlets and the
national weather service for further statements.
LAT...LON 4358 7592 4332 7618 4323 7655 4317 7699
4332 7738 4333 7714 4331 7697 4335 7681
4356 7645 4357 7628 4369 7626 4379 7629
4383 7623 4384 7594
ChurchLocal storm report, Dec 30, 1:42 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW WALES 42.74N 78.51W
12/30/2017 M5.8 INCH ERIE NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 2 ENE COLDEN 42.65N 78.61W
12/30/2017 M8.2 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 1 W LAKEVILLE 42.71N 78.95W
12/30/2017 M6.6 INCH ERIE NY CO-OP OBSERVER
24-HOUR SNOWFALL.
1130 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
12/30/2017 M18.0 INCH CHAUTAUQUA NY COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1702130
EVENT NUMBER BUF1702131
EVENT NUMBER BUF1702132
EVENT NUMBER BUF1702133
CHURCHSpecial weather statement, Dec 30, 3:37 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
337 PM EST SAT DEC 30 2017
NYZ004>006-302130-
Oswego-Wayne-Northern Cayuga-
337 PM EST SAT DEC 30 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN
WAYNE...NORTHERN CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...
At 335 PM EST, A band of heavy lake effect snow producing snow fall
rates of 2 to 3 inches per hour was located from near Red Creek to
Martville and Hannibal. This band of heavy snow will continue to
drift slowly south through late afternoon.
Locations impacted include...
Cato, Ira, Huron, Wolcott, Red Creek, Meridian, and South Hannibal.
Conditions can deteriorate rapidly in heavy lake effect snow. Be
prepared for snow covered roads and visibility of less than a
quarter mile. Slow down and allow extra time when traveling.
LAT...LON 4311 7647 4330 7719 4333 7715 4331 7697
4334 7691 4335 7681 4325 7647 4323 7647
4323 7648 4315 7647 4314 7649
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:38 AM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 54 hr |
| Dec 30, 3:38 AM EST | Winter Weather Advisory | BUF | Wyoming | 18 hr |
| Dec 30, 6:06 AM EST | Special Weather Statement | BUF | Chautauqua | 84 min |
| Dec 30, 1:03 PM EST | Special Weather Statement | BUF | Oswego, Wayne | 87 min |
| Dec 30, 2:23 PM EST | Wind Chill Warning | BUF | Jefferson, Lewis | 43 hr |
| Dec 30, 4:41 PM EST | Special Weather Statement | BUF | Monroe, Orleans, Wayne | 79 min |
| Dec 30, 5:59 PM EST | Special Weather Statement | BUF | Genesee, Livingston, Monroe, Niagara, Orleans, Wayne | 91 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.